Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Having rashes on inner thighs. Taking colloidal oatmeal baths and using cortisone cream. What can be done?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5786 Questions
Hi I have some type of rash on the crease of my inner thigh as well as on the back of my upper thigh right under my buttock and right on the buttock as well. It's only on the left side. I've been taking colloidal oatmeal baths and using cortisone cream and keeping it moisturized but it really seems to itch at night. It doesn't bother me too much during the day but the past few nights I've not been sleeping well because it wakes me up. Ice seems to help. I am seeing a dermatologist but can't see him until next week (Friday the 12th) and wanted to know if there was anything I could do in the meantime to soothe the itchiness at night?
Posted Tue, 30 Jul 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 1 hour later
Thanks for the query.
Rash with itch in creases just on one side can be a fungal infection.
It is called as Tinea cruris.
Use of steroid without correct diagnosis can aggravate this condition.
I would like to see a photograph of the lesion.
This will help me in giving a closer diagnosis and treatment can be based on this.
please upload a photograph of the lesion, there is an option to upload reports/photographs on right side of query page.
Waiting for your response.
Thank you
Above answer was peer-reviewed by
Follow-up: Having rashes on inner thighs. Taking colloidal oatmeal baths and using cortisone cream. What can be done? 10 minutes later
Okay I won't be able to upload a picture for a couple hours but if I start treating it with an over the counter medication for tinea cruris will this hurt or exacerbate anything if this isn't what the rash is? And should I stop using the cortisone until I see the dermatologist?
Answered by Dr. Rahul Kumar 3 hours later
Thanks for the follow up. Ya I would suggest you to stop costisone. Using an over the counter anti fungal cream will be a better option. For itch you can use an anti histamine tablet.
Using cortisone will change the morphology of lesion and even the dermatologist wont be able to diagnose correctly. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor